MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF 90° MULTIPORT; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF 90° MULTIPORT; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF 90° MULTIPORT
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 3/18/2025, it was reported by a competent authority via email that during a rotator cuff repair (rcr) procedure, an ar-9811 apollorf mp90 aspirating ablator was being used for arthroscopic cautery.The irrigation solution used during the procedure was lactated ringer¿s with added epinephrine 1:100,000.Per the report, when using the ar-9811 for cautery, the irrigation solution in the shoulder becomes extremely hot and causes burns to the patient when the irrigation solution comes out of the shoulder.This occurred three times procedure.No further information was provided.
 
Additional Manufacturer Narrative
The complaint device was not received for evaluation.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to use error likely due to prolonged activation without continuous irrigation or excessive prolonged activation at high settings.

Brand Name
APOLLO RF 90° MULTIPORT
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21854884
Report Number1220246-2025-01515
Device Sequence Number7898834
Product Code GEI
UDI-Device Identifier00888867248243
UDI-Public00888867248243
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF 90° MULTIPORT
Device Catalogue NumberAR-9811
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LACTATED RINGERS WITH ADDED EPINEPHRINE 1:100,000.
Patient SexUnknown